Ears Hurt

Discussion in 'Dr. Stephen Nagler (Archived Answers)' started by 2131e, Sep 20, 2014.

  1. Dr. Nagler is not accepting new questions.
    Dismiss Notice
tinnitus forum
    1. 2131e

      2131e Member

      Tinnitus Since:
      Dear Dr Nagler,

      Firstly thanks so much for your involvment on this forum. Your 'letter to a tinnitus sufferer' has given me hope that if my tinnitus never goes away, that still I might be able to live with it.

      I have a question: I see an ENT doctor in 10 days, but right now I am noticing that my ears feel funny. I'm pretty sure the bars and restaurants I've been in for the past week or so were too loud, at least just for my newly discovered tinnitus + hyperacusis infect ears.

      I went to the GP to ask for steroid and she gave them to me. She used something to look in my ears and said they look 'a little swollen.' But what does that mean? Why are they swollen? They do feel funny - maybe for the past few weeks. By 'funny' I mean they feel tender. It is mild enough that it would be wrong to call it pain, but it is almost like they just feel a bit sore/tender. If I've been exposing myself to too loud music would that be the cause? Also, would you recommend I do anything to help my ears while I'm waiting to see the ENT?

      Finally, the doctor said the steroids should be taken 5 one day, then 4, then 3, then 2, then 1, then no more. But there are about 50 tablets in the pack she gave me. Should I take all of them?

      Thank you so much for your involvement in this forum.

    2. Dr. Nagler

      Dr. Nagler Member

      Atlanta, Georgia USA
      Tinnitus Since:
      Hi @2131e -

      I am sorry for taking so long to respond. I missed your question until just now.

      Take the medication as exactly directed by your doctor, regardless of how many pills came in the pack. You might want to call her to confirm - but in the meantime that's what I'd do.

      I have no idea what "a little swollen" means. I suggest doing nothing until you see the ENT in a few days to have a more thorough evaluation and check whether the steroid has had any effect.

      Loud music might or might not be the cause of the problem - but regardless, I'd try to avoid very loud sound. And I'd try to avoid total silence as well. Both put unnecessary strain on your auditory system.

      Dr. Stephen Nagler

Share This Page

If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.